Thunderstorm Wind, Brunswick
- When
- June 22, 6:40 PM EST
- Where
- Brunswick County, 2 mi S of Triplet
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.580, -77.767
Trees down across county Route 600.
3 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 22, 1:42 PM EST, 4 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 242 PM EDT FRI JUN 22 2001 FNT SLOWLY MOVG E. MODELS ALL CUT OFF THE UPPER SYSTEM BY SUN. THIS WL SLOW FNT E PUSH AND EVENTUALLY STALL ALG THE CST. ETA AND AVN AND SIMILAR WITH THE AVN A LITTLE FARTHER INLAND THEN THE ETA. HAVE A SERIES OF LOWS GOING ALG THIS FNT. FIRST LOW WL PASS BY LATE TNGT AND MOV N OF THE AREA ON SAT. THIS WL KEEP PLENTY OF CONVECTION GOING TNGT AND WL HOLD POPS UP TNGT BECAUSE OF THIS. NOT A LOT OF SHEAR EXCP IN THE BUT GREAT INSTABLILTY TNGT. SHD KEEP TSTMS GOING BUT WITH BEST CHC OF SVR W. MORE CONCERNED WITH HVY RN AS TRAINING POSSIBLE AND HIGH PW. ON SAT AS LOW MOVES N GET A 85H JET ALG THE NE CST WHICH WL HELP THE CONVECTION THEN. SHD BE STILL QUITE UNSTABLE ACRS THE AREA. WENT LKLY AGAIN BUT HIGHEST POPS ALG THE CST. WITH HI PRECIP WATERS MAY GO WITH RN HVY. ON SAT NGT AND SUN WITH TROF TO W AND FNT ACRS THE ERN PART OF THE AREA WL CONTINUE CHC POPS WITH PTLY CLDY SKIES. WILL HAVE TO WATCH FOR TRAINING OF ECHOES LATER TNGT AS LOW MOVES UP BUT FOR NOW FEEL MOST PROBLEMS W OF CWA. GOING A BLEND OF MAV FWC FOR TEMPS. MORE CLDS SAT AND SUN HOLDING TEMPS DOWN SOME IN THE DAY BUT STILL HUMID SO LOWS NR 70. FCSTID = 92 SBY 69 83 68 83 / 50 60 60 40 OXB 70 81 70 80 / 50 60 60 40 ECG 71 85 70 82 / 50 60 60 40 ORF 73 85 72 82 / 50 60 60 40 PHF 71 83 70 83 / 50 60 60 40 AKQ 70 83 67 82 / 70 60 50 30 RIC 70 83 67 82 / 70 60 50 30 FVX 69 83 67 82 / 70 60 50 30 .AKQ... MD...NONE. NC...NONE. VA...NONE. BILLET
VAZ048-049-060>069-222300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 200 PM EDT FRI JUN 22 2001 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF CENTRAL VIRGINIA UNTIL 7 PM. THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH AMELIA...CAROLINE...CUMBERLAND...FLUVANNA...GOOCHLAND...HANOVER... LOUISA...LUNENBURG...MECKLENBURG...NOTTOWAY...PRINCE EDWARD... AND POWHATAN REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH...AND HAIL 3/4 INCHES OR GREATER IN DIAMETER...IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. SPOTTERS ARE ASKED TO PROVIDE REPORTS OF SEVERE THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE.
VAZ048-049-060>071-079-080-230300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 705 PM EDT FRI JUN 22 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 468 IS IN EFFECT UNTIL 11 PM PORTIONS OF CENTRAL AND SOUTH CENTRAL VIRGINIA... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF CENTRAL VIRGINIA UNTIL 7 PM. THE FOLLOWING COUNTIES AND INDEPENDENT CITIES ARE INCLUDED IN THE WATCH AMELIA BRUNSWICK CAROLINE CHESTERFIELD CUMBERLAND DINWIDDIE FLUVANNA GOOCHLAND HANOVER HENRICO LOUISA LUNENBURG MECKLENBURG NOTTOWAY POWHATAN PRINCE EDWARD CITY OF RICHMOND THIS WATCH REPLACES SEVERE THUNDERSTORM WATCH NUMBER 466. SKY WARN SPOTTER ACTIVATION IS REQUESTED. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCHE OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. MALOIT
VAZ048-049-060>071-079-080-230300- SPECIAL WEATHER STATEMENT...CORRECTED TO ADD COLONIAL HEIGHTS NATIONAL WEATHER SERVICE WAKEFIELD VA 720 PM EDT FRI JUN 22 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 468 IS IN EFFECT UNTIL 11 PM PORTIONS OF CENTRAL AND SOUTH CENTRAL VIRGINIA... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF CENTRAL VIRGINIA UNTIL 7 PM. THE FOLLOWING COUNTIES AND INDEPENDENT CITIES ARE INCLUDED IN THE WATCH AMELIA BRUNSWICK CAROLINE CHESTERFIELD CUMBERLAND DINWIDDIE FLUVANNA GOOCHLAND HANOVER HENRICO LOUISA LUNENBURG MECKLENBURG NOTTOWAY POWHATAN PRINCE EDWARD CITY OF RICHMOND CITY OF COLONIAL HEIGHTS THIS WATCH REPLACES SEVERE THUNDERSTORM WATCH NUMBER 466. SKY WARN SPOTTER ACTIVATION IS REQUESTED. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCHE OR GREATER IN DIAMETER IN AND CLOSE TO TOHE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. MALOIT
The Norfolk radar (KAKQ), 81 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Trees down across county Route 600.
One 3 foot diameter tree and several smaller trees down in Cedar Creek Subdivision.
Trees down near Laburnum Avenue and Creighton Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2001Every state in 2001This day in weather historyWarnings in Virginia, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257083, 5257085, 5257086, 5257087, 5257084.